Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A tauberian group algebra


Author: Peter R. Mueller-Roemer
Journal: Proc. Amer. Math. Soc. 37 (1973), 163-166
MSC: Primary 43A20
DOI: https://doi.org/10.1090/S0002-9939-1973-0324317-8
MathSciNet review: 0324317
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be the group of real matrices

$\displaystyle (x,y) = \left( {\begin{array}{*{20}{c}} {{e^x}} & 0 \\ y & 1 \\ \end{array} } \right)\quad (x,y \in R).$

Every proper closed two-sided ideal of $ {L^1}(G)$ is contained in a maximal modular two-sided ideal. The strong radical of $ {L^1}(G)$ is the set of all $ f \in {L^1}(G)$ with $ \smallint f(x,y)\;dy = 0$ for almost all $ x \in R$. The strong structure spaces of $ {L^1}(G)$ and $ {L^1}(R)$ are homeomorphic.

References [Enhancements On Off] (What's this?)

  • [1] Hans Reiter, Classical harmonic analysis and locally compact groups, Clarendon Press, Oxford, 1968. MR 0306811
  • [2] Charles E. Rickart, General theory of Banach algebras, The University Series in Higher Mathematics, D. van Nostrand Co., Inc., Princeton, N.J.-Toronto-London-New York, 1960. MR 0115101

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A20

Retrieve articles in all journals with MSC: 43A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0324317-8
Keywords: Tauberian, completely regular algebra, strong radical, group algebra, amenable group
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society